hate the way I feel on methodone

Discussion in 'Fibromyalgia Main Forum' started by NewEnglander, Oct 1, 2008.

  1. NewEnglander

    NewEnglander New Member

    today was my second day receiving methodone from a meth clinic.

    I have no choice but to go there.

    it was what they had started on in the hospital I had to go to.

    no one asked, but I was so sick and I had no choice.
    the whole thing just make's me heart sick.

    I have to attend AA meetings and drugs addictions classes.

    today when I went to get my medication and was dosed for it, the nurse ask me what my addictions were.

    I told him that I didn't have addiction's

    and of course he asked why I was there.

    I just told him

    (my doc went away on maternity leave and the covering doc would not feel my scripts.

    that was enough imformation I thought.

    my body had developed a dependence to the meds I was on, and to be taken off of them like tht had made me so sick.
    like I wanted to die sick

    and then the pain in my body just started taking over the othr night and I was so scared.

    I hate the way the meth makes me feel.

    I was doing so good on the med's that i was on.

    the meth make's me feel like I Just want to jump out of my skin.

    I am a nervous wreck and it give's me nightmare's. I think the nightmares could also be what the doctor had done to me.

    tthey put me on 40 miligrams.

    tI took the med's around twelve hours ago. I miss being on klonipin. now with all these problems I am having and being on the med, its horrible

    I can't eat or sleep.

    plus I'm so worried I will not find a doctor who will treat me for pain and there really isn't that much for pain clinic's around here.

    not that I know of anyway and I have really looked

    anyone else having problems with methidone

  2. 3gs

    3gs New Member


    I didn't have good experience with it either.

    Part of what you are going thru is the withdrawal from klonipin. They are a very dangerous drug to get off of.
    I went thru this and you have to go very slowly off of them and it can take up to 2 years to do it.

    Unfornutely docs here do not know how to withdraw people from them. Is there anyway possible to get some valium?

    How long were you in the detox program? I was lucky enough to have a daughter who was a detox tech and she helped me and knew more than the hospital and docs.

    Im looking for papers so I can post website about this.

    Sorry I can't help you more because Ive been there and know how hard this is.

    hang in there
    go to mikies post about weaning off klonipon maybe you can take this to clinic or er[This Message was Edited on 10/01/2008]
  3. SkeptikSharon

    SkeptikSharon New Member

    Hi Lisa,

    I was actually put on Methadone by my pain management doctor, because it was supposed to be easier to withdraw off of than the Oxycontin I had been previously taking. I don't know what levels of meds you were on before, but when I was switched to the Methadone, I was only put on 5mg twice a day. I know at the Methadone clinics, they tend to start people on much higher doses of Methadone, because most of the people going there were addicted to much higher levels of other drugs or medications. When I was on Oxycontin, my dosage level was not that high and was never effective anyway, so my Methadone level was started at a low dose anyway.

    For the past 8-9 weeks, I have been slowly withdrawing from the Methadone. My doctor had tried to have my wean off initially by just cutting the Methadone tablets in half, but that was too quick of a drop for me. My body seems to be very sensitive to weaning off medication, and it ended me up in the ER when I was dropping by half. So when I went back to my pain doctor, first he had me go back to the original 5mg twice a day. He ended up writing me a prescription for liquid Methadone, so that I could wean down much slower, by 0.5mg a week. I am now down to 1mg twice a day, and tomorrow will be going down to 0.5mg twice a day. This has been a much easier withdrawal period for me.

    I also did not really like the way I felt on the Methadone. I never felt like it effectively treated anything. I do not know what being on that high of doses would have done to me, but I know I didn't like it even at the 5mg 2x day level. I'm really sorry that you can't find a pain clinic in your area that would help you with this, as a Methadone clinic is not really equipped to deal with your type of problems.

    I have been through in-patient treatment twice for antidepressant changes, as my body does not handle those well either, and I did have to go through the addiction classes and all that fun stuff. I did go to a couple of the AA-type meetings, because I had to admit to what I "supplement" with for my pain that the doctors cannot figure out how to control. I know those type of programs can work for some people, but it is hard to make it work for you when it is not that you are actually addicted to something, but more that your body is physically dependant on a medication because you having been taking it for an extended period of time. Personally those programs tend to be way closer to cults/religions to me, and I have serious issues with religion in general and cults in particular, so after a while, I just refused to go to those meetings.

    I wish I had a good answer for you during this time. I wish I could find a good pain clinic for you or at least some type of pain management doctor who actually knows what he's doing. What area do you live in? Are there any pain clinics or doctors that are a bit farther away from you that maybe someone could take you to see? It doesn't sound like this current situation is really what you need, so I'm not sure how much they are actually going to be able to help you or whether this all is going to cause more harm in the long run. Were you on heavy pain medications before this?

    Good luck with everything, Lisa. You're in my thoughts.

  4. jenn_c

    jenn_c New Member

    I am thankful to see you posting. Ok, so maybe you have to break the problems down into catagories. It seems to me that the meds you were on before fell into 2 major catagories. depression/anxiety and pain. Have you looked for a therapist? I live in New Hampshire and where I go has therapists and med MD & nurses. This we we work as a team approach between the 3 of us ( me , therapist, med nurse) This is where I get my rittalin, celexa, xanax. Then I have my pain doc, and I still have my primary.

    I am thinking that maybe finding a therapist/ med doc 1st would work better. They can get you on the klonapin again or xanax. Did you get a copy of your medical records from the freaks disguised as doctors? I'm sorry, butI am so livid at the treatment you have suffered. Please let me know if there is anything I can do to help. If you're up tp a little reading, check out my last 2 posts- what is wrong with this picture and my name is Jenn I refuse to let this DD take over me ( or something to that effect,

    Welcome Home, Jenn